Parkinson's Disease

Parkinson's disease is a progressive neurological movement disorder. The symptoms start gradually and get worse over time. The symptoms include tremors, muscle stiffness, stooped posture, balance problems, decreased ability to perform activities like blinking, smiling, speech changes, and changes in handwriting. Genes and environmental factors seem to play a role in causing Parkinson's disease.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Which is the medication recommended for early parkinson's disease?

Query: Hello doctor, I was diagnosed with parkinson last year at the age of 45. I am on Azilect since then. My symptoms are mild, stiffness, lately I did not sleep well and I suffer from RLS about 4-5 nights per week. I do sport but everything which required quick movement, I am not able to do it well. My...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I read carefully your question and would explain that in the early stages of Parkinson's disease, in young persons, it is recommendable to start treatment with IMAO (which you are already taking, Azilect) and a dopamine agonist. In the this regard, both Neuropro a...  Read Full »

What is Parkinson's?

Query: Hi doctor, MRI says mild cerebral atrophy causing impaired motor coordination for my grandfather aged 64, but diagnosed as Parkinson's. Will there be any relation? But, another doctor who saw the report said that it is not Parkinson's and his condition is getting worse due to the dose of PD drug tak...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I have gone through the provided details and attached MRI report (attachment removed to protect patient identity). Although it is not enough to refute diagnosis of Parkinson's disease as Parkinson's disease can be diagnosed through clinical examination and there is n...  Read Full »

Are my tremors in left hand due to Rubral syndrome or muscle weakness?

Query: Hi doctor, I have tremors on my left hand. I am on Amantrel 100 mg tds, Frisium 30 mg and Propranolol 40 mg. I have been through two stents in my heart, but I have no myocardial infarction. I am on beta blockers Valent 40mg od and Retorlix 5 mg od. My neurologist says this as Rubral syndrome and ...  Read Full »


Dr. J Mariano Anto Bruno Mascarenhas

Family Physician, General Practitioner, Neuro Surgeon, Neurologist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I understand your concerns. Let me try to help you. Muscle weakness will not cause unilateral tremors (involving one side). May be the tremors will start in one hand on first day, but within a week you will have tremors in both hands. So, this is not due to muscle weaknes...  Read Full »

What is hormone replacement therapy?

Query: Hello doctor, I take Clorazepate, Quetiapine, Akineton (Biperiden), Ludiomil (Maprotiline) and Lyrica (Pregabalin). I am wondering whether I can go ahead with hormone replacement therapy which includes Estrogen and Spironolactone.  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. I would like to know first for what purpose you are on these medicines? What is your purpose of planning to go for hormone replacement? Revert back with the asked details to an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrino...  Read Full »

What to do for left arm, shoulder and leg pain in Parkinson's disease?

Query: Hello doctor, I am 60 years old. I am a Parkinson's patient. For about the last six months I am having pain in the left arm, shoulder and right leg from thighs downward.  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hello, Welcome to icliniq.com. The pain could be just due to musculoskeletal pain which just requires some muscle relaxants like tablet Zerodol-MR (Aceclofenac and Tizanidine) two times a day for four to five days. But it could be also due to inadequate dose for Parkinson's and that inturn causing...  Read Full »

Is there any alternative to Syndopa for treating Parkinson's disease?

Query: Hi doctor, My mother is having parkinson disease for the past 8 years. She is taking Syndopa 275 mg 3/4 five times a day, but still she is not feeling good. Any alternative?  Read Full »


Dr. Jaydeep Tripathy

Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I understand your concern. Based on what stage of her disease she is in, there are quite a few alternatives available for parkinsonism. The first line of management is obviously the one that the doctor has given to you, Syndopa (a combination of Levodopa and Carbidop...  Read Full »

Is occasional twitch in fingers and toes a sign of Parkinson's disease?

Query: Hello doctor, I am a 48 years old male. A couple of months ago, I was diagnosed with a bulging disc in C6 and C7. I had pain and weakness associated with such a problem, and after some treatment, the pain subsided. Since then, my left index finger developed a twitch. Always at rest and occasionall...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. I watched your uploaded video and would explain that your symptoms are not suggestive of Parkinson's disease. (attachment removed to protect patient identity). This kind of twitching is usually related to different causes like: 1. A pinched nerve, 2. Thyroid gland...  Read Full »

My symptoms threaten me of Parkinson's disease. Please explain.

Query: Hello doctor,I was taking Fluoxetine and Escitalopram before two years for around nine months and slowly tapered them, and I stopped taking them. Recently I visited a neurologist for nerve pain and burning feet. The neurologist gave me Trigabantin and Nexito forte. For restless leg syndrome and burn...  Read Full »


Dr. Ruhi Satija

Psychiatrist

Answer: Hello, Welcome to icliniq.com. Tremors can be a part of EPS (extrapyramidal symptoms) due to medications which can not be predicted by any doctor beforehand, some medicine can manage them, and if the drug is causing it is removed, the tremors also subside. You should meet your psychiatrist and ha...  Read Full »

I read Depakote and Paroxetine can cause Parkinson's. How to stop them without withdrawal symptoms?

Query: Hello doctor, I am suffering from OCD and doctor prescribed Depakote XR 500 mg and Paroxetine CR 25 mg, which I am taking for last eight years. I read that these medicines can cause drug-induced Parkinson's. Please advise how to stop taking these medicines without withdrawal symptoms.  Read Full »


Dr. Vishal Anilkumar Gandhi

Psychiatrist

Answer: Hello, Welcome to icliniq.com. I do not think that those medications can induce Parkinson's. Antipsychotic drugs are more common to induce extrapyramidal symptoms like Parkinson's. Still, if you want to stop it, then you need to taper off over months gradually. It may lead to worsening your OCD.  Read Full »

Apart from Levodopa, what other treatment options are there for Parkinsons's?

Query: Hi doctor, I feel extreme fatigue in the morning. I have tremor and right leg tingling. I am experiencing brain fog, Parkinson like symptoms but I did not feel any improvement with Levodopa. My manganese levels are high. Please help.  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I want to assure you that do not worry as everything is going to be fine soon. I have thoroughly gone through your case and can well understand your genuine concerns.  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.